I really need some help here. Had my thyroid checked about three months ago my TSH was 7. Was put on 50mg levothyroxine and was fine for around 5 weeks and then it seemed to build up in my system and i got these horendous headaches. Had to stop taking the medication as I couldn't stand the headaches. Started again a couple of weeks later at 25mg and after three weeks the same happened again. I need to take the medication but cannot cope with these headaches, whats the answer, anyone else experienced this.
You can go directly on Synthroid which is the best of any synthetic thyroid med available - or you can try natural, animal-derived desiccated thyroid, such as Armour Thyroid.
Following the proper way to take either meds to helpful too with side effects.
There were so many methods available I just copied them here for you in case anyone looking at your post wanted to read them too.
Always check the prescription against what you receive. Don't allow generic substitutions.
Most doctors feel that taking thyroid hormone on an empty stomach allows for maximum absorption.
Many practitioners advise that you allow at least one hour before eating, because it allows for maximum absorption.
Be consistent about a high-fiber diet. If you start or stop eating high-fiber, get your thyroid rechecked, because it may change your absorption.
Many experts recommend you take vitamins or supplements with iron at least two to three hours apart from thyroid hormone. Iron can interfere with thyroid hormone absorption if taken too close together.
Be careful about taking calcium and calcium-fortified orange juice at the same time as thyroid hormone. Allow at least 2-3 hours apart, so absorption is not affected.
Don't take antacids within two hours of thyroid hormone. Allow at least 2-3 hours apart, so absorption is not affected.
Watch for interactions with antidepressants & thyroid hormone. Zoloft, Paxil and Prozac can make thyroid meds more or less effective. Talk to your doctor.
Thanks for your quick reply. I have mentioned these symtoms to my doctor and he informed me that levothyroxine is the only drug I can get in the uk (they do not do brand names for thyroxine) could anyone in the uk let me know if they know different, I really need to try something else.
I am in the UK and have been on a generic levothyroxine for a couple months and have been suffering from sweats/flushing/aches/etc. Went to doctor yesterday and just about demanded to be given the branded one which is Eltroxin. Success - I now have two months supply of it and I am desperately hoping that the side effects I have been experiencing on the generic disappear.
It is worth trying to get the branded one just to see if it does make a difference. A lot of people on this forum definitely think it does. Good Luck.
Recently I have met many members from the UK. I see a trend there that getting real help at times can be tough. Unfortunately , you as the patient, need to educate yourself more so than most thryoid patients, and tell you doctor , there is other treatments available in your area.
It sounds the endo department in the UK is a "one stop shop" when it comes to thyroid disease - when really- there is alot out there for you as a thryoid patient.
I have been off levothyroxine for 2 1/2 weeks now.I was on the lowest dose.I was borderline hypotyroid and didn't really need to take the med bu dr put me on it anyway.Since I have been on it I feel weird.I cannot describe how I feel.Kinda out of body.My Dr thought I should get a catscan done and so I went ahead with the procedure.Everything came out fine.Once again I have been off this med for almost 3 weeks.Why do I feel this way and how long should I feel this way.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.